Alert archive / New Mexico / Wind Advisories in 2011

Wind Advisory 42, NWS Albuquerque, NM

May 29, 2011

NWS Albuquerque, NM issued this wind advisory at May 29, 2011, 9:05 PM MDT. It took effect at May 30, 2011, 10:00 AM MDT. It was in force for 8 hr.

The area

The counties it named.

The facts

Issued
May 29, 2011, 9:05 PM MDT (03:05 UTC)
In effect from
May 30, 2011, 10:00 AM MDT
Expired
May 30, 2011, 6:00 PM MDT
In force
8 hr
Issued by
NWS Albuquerque, NM

The text

As transmitted, in the capitals the NWS used until 2016.

149 
WWUS75 KABQ 300305
NPWABQ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
905 PM MDT SUN MAY 29 2011

...STRONG WINDS LIKELY TO CONTINUE ALONG THE CENTRAL MOUNTAIN
CHAIN...ADJACENT HIGHLANDS AND EASTERN PLAINS THROUGH EARLY
EVENING MONDAY...

.STRONG WINDS WILL LINGER OVER THE CENTRAL MOUNTAIN CHAIN
OVERNIGHT. A PACIFIC COLD FRONT AND STRONG SURFACE LOW WILL IMPACT
CENTRAL AND EASTERN NEW MEXICO ON MONDAY. THIS WILL BRING ANOTHER
BOUT OF STRONG WINDS ALL THE WAY TO THE TEXAS STATE LINE.
SUSTAINED WIND SPEEDS OF 25 TO 35 MPH WITH GUSTS TO 50 MPH CAN BE
EXPECTED ALONG WITH AREAS OF BLOWING DUST. THE STRONG WINDS ARE
EXPECTED TO DIMINISH BY EARLY EVENING.

NMZ502-505-508-510-300415-
/O.EXP.KABQ.HW.W.0012.000000T0000Z-110530T0300Z/
CHUSKA MOUNTAINS-WEST CENTRAL PLATEAU-SOUTHWEST MOUNTAINS-
SAN JUAN MOUNTAINS-
905 PM MDT SUN MAY 29 2011

...HIGH WIND WARNING WILL EXPIRE AT 9 PM MDT THIS EVENING...

THE HIGH WIND WARNING WILL EXPIRE AT 9 PM MDT THIS EVENING. 

THE THREAT FOR DAMAGING WINDS HAS ENDED. WIND SPEEDS WILL
GRADUALLY SUBSIDE THE REMAINDER OF THIS EVENING BUT WILL REMAIN
ON THE BREEZY SIDE THROUGH MIDNIGHT.

$$

NMZ530>532-534>537-301200-
/O.EXP.KABQ.WI.Y.0041.000000T0000Z-110530T0300Z/
/O.NEW.KABQ.WI.Y.0042.110530T1600Z-110531T0000Z/
UNION COUNTY-HARDING COUNTY-EASTERN SAN MIGUEL COUNTY-QUAY COUNTY-
CURRY COUNTY-ROOSEVELT COUNTY-DE BACA COUNTY-
905 PM MDT SUN MAY 29 2011

...WIND ADVISORY WILL EXPIRE AT 9 PM MDT THIS EVENING...

...WIND ADVISORY IN EFFECT FROM 10 AM TO 6 PM MDT MONDAY...

THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 10 AM TO 6 PM MDT MONDAY. THE
WIND ADVISORY WILL EXPIRE AT 9 PM MDT THIS EVENING.

* LOCATION...EAST CENTRAL AND NORTHEAST PLAINS. 

* WINDS...SOUTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS OF 
  50 TO 55 MPH. 

* TIMING...THE STRONGEST WINDS WILL OCCUR BETWEEN 11 AM AND 4 PM
  BEFORE GRADUALLY DIMINISHING.

* VISIBILITY...OCCASIONALLY LOWERING TO BETWEEN 1 AND 3 MILES 
  IN BLOWING DUST. 

* LOCAL IMPACTS...STRONG CROSS WINDS WILL DEVELOP ALONG NORTH TO
  SOUTH ORIENTED ROADWAYS. MOTORISTS DRIVING ALONG INTERSTATE 40
  WILL ENCOUNTER STRONG WIND GUSTS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOTORISTS SHOULD EXERCISE CAUTION WHILE TRAVELLING. SUDDEN GUSTS
OF WIND MAY CAUSE YOU TO LOSE CONTROL OF YOUR VEHICLE. EXTRA
ATTENTION SHOULD BE GIVEN TO CROSS WINDS.

&&

$$

NMZ501-509-516>520-522-525-538-300415-
/O.EXP.KABQ.WI.Y.0041.000000T0000Z-110530T0300Z/
NORTHWEST PLATEAU-SAN FRANCISCO RIVER VALLEY-
UPPER RIO GRANDE VALLEY-LOWER CHAMA RIVER VALLEY-
SANTA FE METRO AREA-ALBUQUERQUE METRO AREA-
LOWER RIO GRANDE VALLEY-ESTANCIA VALLEY-UPPER TULAROSA VALLEY-
CHAVES COUNTY PLAINS-
905 PM MDT SUN MAY 29 2011

...WIND ADVISORY WILL EXPIRE AT 9 PM MDT THIS EVENING...

THE WIND ADVISORY WILL EXPIRE AT 9 PM MDT THIS EVENING. 

THE THREAT FOR WIDESPREAD STRONG WINDS HAS ENDED...HOWEVER
...BREEZY WESTERLY WINDS OF 15 TO 20 MPH CAN STILL BE EXPECTED
THROUGH LATE EVENING.

$$

NMZ503-504-506-507-511-524-539-540-300415-
/O.EXP.KABQ.WI.Y.0041.000000T0000Z-110530T0300Z/
FAR NORTHWEST HIGHLANDS-NORTHWEST HIGHLANDS-
WEST CENTRAL MOUNTAINS-WEST CENTRAL HIGHLANDS-JEMEZ MOUNTAINS-
SOUTH CENTRAL HIGHLANDS-EASTERN LINCOLN COUNTY-
SOUTHWEST CHAVES COUNTY-
905 PM MDT SUN MAY 29 2011

...WIND ADVISORY WILL EXPIRE AT 9 PM MDT THIS EVENING...

THE WIND ADVISORY WILL EXPIRE AT 9 PM MDT THIS EVENING. 

THE THREAT FOR WIDESPREAD STRONG WINDS HAS ENDED...HOWEVER
...BREEZY WESTERLY WINDS OF 15 TO 20 MPH CAN STILL BE EXPECTED
THROUGH LATE EVENING.

$$

NMZ512>515-521-523-526>529-533-301200-
/O.CON.KABQ.WI.Y.0041.000000T0000Z-110531T0000Z/
WEST SLOPES SANGRE DE CRISTO MOUNTAINS-
NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 9500 FEET/RED RIVER-
SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 9500 FEET-
EAST SLOPES SANGRE DE CRISTO MOUNTAINS-SANDIA/MANZANO MOUNTAINS-
CENTRAL HIGHLANDS-SOUTH CENTRAL MOUNTAINS-
RATON RIDGE/JOHNSON MESA-FAR NORTHEAST HIGHLANDS-
NORTHEAST HIGHLANDS-GUADALUPE COUNTY-
905 PM MDT SUN MAY 29 2011

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM MDT MONDAY...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM MDT MONDAY. 

* LOCATION...INCLUDES THE CENTRAL MOUNTAIN CHAIN AND THE 
  ADJACENT EAST SLOPES AND HIGHLANDS. 

* WINDS...SOUTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS OF 
  50 TO 55 MPH. 

* TIMING...WINDS WILL CONTINUE THROUGH MONDAY AFTERNOON.

* VISIBILITY...OCCASIONALLY LOWERING TO BETWEEN 1 AND 3 MILES 
  DUE TO BLOWING DUST...MAINLY ACROSS THE LOWER ELEVATIONS. 

* LOCAL IMPACTS...TRAVEL MAY BE DIFFICULT AND OCCASIONALLY DUST
  PRONE ON INTERSTATE 40 IN THE EAST MOUNTAINS AND AROUND CLINES
  CORNERS AND INTERSTATE 25 FROM LAS VEGAS TO THE COLORADO BORDER
  AND...ON U.S. ROUTES 82 AND 64.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOTORISTS SHOULD EXERCISE CAUTION WHILE TRAVELLING. SUDDEN GUSTS
OF WIND MAY CAUSE YOU TO LOSE CONTROL OF YOUR VEHICLE. EXTRA
ATTENTION SHOULD BE GIVEN TO CROSS WINDS.

&&

$$
3 follow-up statements
860 
WWUS75 KABQ 301034
NPWABQ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
434 AM MDT MON MAY 30 2011

...STRONG WINDS LIKELY TO CONTINUE ALONG THE CENTRAL MOUNTAIN
CHAIN...ADJACENT HIGHLANDS AND EASTERN PLAINS THROUGH EARLY
EVENING...

.A PACIFIC COLD FRONT AND STRONG SURFACE LOW WILL IMPACT CENTRAL
AND EASTERN NEW MEXICO TODAY WHILE...AT THE SAME TIME...A CORE OF
STRONG WINDS ALOFT CROSSES OVER THE NORTH HALF OF THE STATE. THIS
WILL BRING ANOTHER BOUT OF STRONG SURFACE WINDS EAST FROM THE
CENTRAL MOUNTAIN CHAIN TO THE TEXAS LINE. SUSTAINED WIND SPEEDS
OF 25 TO 35 MPH WITH GUSTS TO 50 MPH CAN BE EXPECTED ALONG WITH
AREAS OF BLOWING DUST. THE STRONG WINDS ARE EXPECTED TO DIMINISH
BY EARLY EVENING.

NMZ530>532-534>537-301800-
/O.CON.KABQ.WI.Y.0042.110530T1600Z-110531T0000Z/
UNION COUNTY-HARDING COUNTY-EASTERN SAN MIGUEL COUNTY-QUAY COUNTY-
CURRY COUNTY-ROOSEVELT COUNTY-DE BACA COUNTY-
434 AM MDT MON MAY 30 2011

...WIND ADVISORY REMAINS IN EFFECT FROM 10 AM THIS MORNING TO
6 PM MDT THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT FROM 10 AM THIS MORNING TO 6 PM
MDT THIS EVENING. 

THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 10 AM TO 6 PM MDT TODAY.

* LOCATION...EAST CENTRAL AND NORTHEAST PLAINS.

* WINDS...SOUTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS OF 50 TO 55 
  MPH. 

* TIMING...THE STRONGEST WINDS WILL OCCUR BETWEEN 11 AM AND 4 PM 
  BEFORE GRADUALLY DIMINISHING. 

* VISIBILITY...OCCASIONALLY LOWERING TO BETWEEN 1 AND 3 MILES IN 
  BLOWING DUST. 

* LOCAL IMPACTS...STRONG CROSS WINDS WILL DEVELOP ALONG NORTH TO 
  SOUTH ORIENTED ROADWAYS. MOTORISTS DRIVING ALONG INTERSTATE 40 
  WILL ENCOUNTER STRONG WIND GUSTS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOTORISTS SHOULD EXERCISE CAUTION WHILE TRAVELLING. SUDDEN GUSTS
OF WIND MAY CAUSE YOU TO LOSE CONTROL OF YOUR VEHICLE. EXTRA
ATTENTION SHOULD BE GIVEN TO CROSS WINDS.

&&

$$

NMZ512>515-521-523-526>529-533-301800-
/O.CON.KABQ.WI.Y.0041.000000T0000Z-110531T0000Z/
WEST SLOPES SANGRE DE CRISTO MOUNTAINS-
NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 9500 FEET/RED RIVER-
SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 9500 FEET-
EAST SLOPES SANGRE DE CRISTO MOUNTAINS-SANDIA/MANZANO MOUNTAINS-
CENTRAL HIGHLANDS-SOUTH CENTRAL MOUNTAINS-
RATON RIDGE/JOHNSON MESA-FAR NORTHEAST HIGHLANDS-
NORTHEAST HIGHLANDS-GUADALUPE COUNTY-
434 AM MDT MON MAY 30 2011

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM MDT THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM MDT THIS EVENING. 

* LOCATION...INCLUDES THE CENTRAL MOUNTAIN CHAIN AND THE 
  ADJACENT EAST SLOPES AND HIGHLANDS. 

* WINDS...SOUTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS OF 50 TO 55 
  MPH. 

* TIMING...WINDS WILL CONTINUE THROUGH THIS AFTERNOON.

* VISIBILITY...OCCASIONALLY LOWERING TO BETWEEN 1 AND 3 MILES 
  DUE TO BLOWING DUST...MAINLY ACROSS THE LOWER ELEVATIONS. 

* LOCAL IMPACTS...TRAVEL MAY BE DIFFICULT WITH OCCASIONALLY DUST
  RESTRICTED VISIBLITIES ON INTERSTATE 40 IN THE EAST MOUNTAINS
  AND AROUND CLINES CORNERS AND INTERSTATE 25 FROM LAS VEGAS TO
  THE COLORADO BORDER AND ON U.S. ROUTES 82 AND 64.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOTORISTS SHOULD EXERCISE CAUTION WHILE TRAVELLING. SUDDEN GUSTS
OF WIND MAY CAUSE YOU TO LOSE CONTROL OF YOUR VEHICLE. EXTRA
ATTENTION SHOULD BE GIVEN TO CROSS WINDS.

&&

$$
007 
WWUS75 KABQ 301837
NPWABQ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
1237 PM MDT MON MAY 30 2011

...STRONG WINDS TO CONTINUE ALONG THE CENTRAL MOUNTAIN
CHAIN...ADJACENT HIGHLANDS AND EASTERN PLAINS THROUGH EARLY
EVENING...

.A PACIFIC COLD FRONT AND STRONG SURFACE LOW WILL IMPACT CENTRAL
AND EASTERN NEW MEXICO TODAY WHILE...AT THE SAME TIME...A CORE OF
STRONG WINDS ALOFT CROSSES OVER THE STATE. THIS WILL BRING
ANOTHER BOUT OF STRONG SURFACE WINDS EAST FROM THE CENTRAL
MOUNTAIN CHAIN TO THE TEXAS LINE. SUSTAINED WIND SPEEDS OF 25 TO
40 MPH WITH GUSTS TO 55 MPH CAN BE EXPECTED ALONG WITH AREAS OF
BLOWING DUST. THE STRONG WINDS ARE EXPECTED TO DIMINISH BY EARLY
EVENING.

NMZ530>532-534>537-310000-
/O.CON.KABQ.WI.Y.0042.000000T0000Z-110531T0000Z/
UNION COUNTY-HARDING COUNTY-EASTERN SAN MIGUEL COUNTY-QUAY COUNTY-
CURRY COUNTY-ROOSEVELT COUNTY-DE BACA COUNTY-
1237 PM MDT MON MAY 30 2011

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM MDT THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM MDT THIS EVENING. 

THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 10 AM TO 6 PM MDT TODAY.

* LOCATION...EAST CENTRAL AND NORTHEAST PLAINS.

* WINDS...SOUTHWEST WINDS OF 25 TO 40 MPH WITH GUSTS OF 50 TO 55
  MPH.

* TIMING...THE STRONGEST WINDS WILL OCCUR THROUGH 4 PM BEFORE
  GRADUALLY DIMINISHING.

* VISIBILITY...OCCASIONALLY LOWERING TO BETWEEN 1 AND 3 MILES IN 
  BLOWING DUST. 

* LOCAL IMPACTS...STRONG CROSS WINDS WILL DEVELOP ALONG NORTH TO 
  SOUTH ORIENTED ROADWAYS. MOTORISTS DRIVING ALONG INTERSTATE 40 
  WILL ENCOUNTER STRONG WIND GUSTS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOTORISTS SHOULD EXERCISE CAUTION WHILE TRAVELLING. SUDDEN GUSTS
OF WIND MAY CAUSE YOU TO LOSE CONTROL OF YOUR VEHICLE. EXTRA
ATTENTION SHOULD BE GIVEN TO CROSS WINDS.

&&

$$

NMZ512>515-521-523-526>529-533-310000-
/O.CON.KABQ.WI.Y.0041.000000T0000Z-110531T0000Z/
WEST SLOPES SANGRE DE CRISTO MOUNTAINS-
NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 9500 FEET/RED RIVER-
SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 9500 FEET-
EAST SLOPES SANGRE DE CRISTO MOUNTAINS-SANDIA/MANZANO MOUNTAINS-
CENTRAL HIGHLANDS-SOUTH CENTRAL MOUNTAINS-
RATON RIDGE/JOHNSON MESA-FAR NORTHEAST HIGHLANDS-
NORTHEAST HIGHLANDS-GUADALUPE COUNTY-
1237 PM MDT MON MAY 30 2011

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM MDT THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM MDT THIS EVENING. 

* LOCATION...INCLUDES THE CENTRAL MOUNTAIN CHAIN AND THE 
  ADJACENT EAST SLOPES AND HIGHLANDS. 

* WINDS...SOUTHWEST WINDS OF 25 TO 40 MPH WITH GUSTS OF 50 TO 55 
  MPH. 

* TIMING...WINDS WILL CONTINUE THROUGH THIS AFTERNOON BEFORE
  DIMINISHING EARLY HIS EVENING. 

* VISIBILITY...OCCASIONALLY LOWERING TO BETWEEN 1 AND 3 MILES 
  DUE TO BLOWING DUST...MAINLY ACROSS THE LOWER ELEVATIONS. 

* LOCAL IMPACTS...TRAVEL MAY BE DIFFICULT WITH OCCASIONALLY DUST 
  RESTRICTED VISIBILITIES ON INTERSTATE 40 IN THE EAST MOUNTAINS 
  AND AROUND CLINES CORNERS AND INTERSTATE 25 FROM LAS VEGAS TO 
  THE COLORADO BORDER AND ON U.S. ROUTES 82 AND 64. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOTORISTS SHOULD EXERCISE CAUTION WHILE TRAVELLING. SUDDEN GUSTS
OF WIND MAY CAUSE YOU TO LOSE CONTROL OF YOUR VEHICLE. EXTRA
ATTENTION SHOULD BE GIVEN TO CROSS WINDS.

&&

$$

40
618 
WWUS75 KABQ 310020
NPWABQ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
620 PM MDT MON MAY 30 2011

...STRONG WINDS DIMINISHING THIS EVENING...

NMZ530>532-534>537-310130-
/O.EXP.KABQ.WI.Y.0042.000000T0000Z-110531T0000Z/
UNION COUNTY-HARDING COUNTY-EASTERN SAN MIGUEL COUNTY-QUAY COUNTY-
CURRY COUNTY-ROOSEVELT COUNTY-DE BACA COUNTY-
620 PM MDT MON MAY 30 2011

...WIND ADVISORY HAS EXPIRED...

THE WIND ADVISORY IS NO LONGER IN EFFECT. 

LOCALLY SUSTAINED WINDS OF 25 TO 35 MPH WITH GUSTS TO AROUND 45
MPH WILL CONTINUE UNTIL SUNSET...BUT WIDESPREAD STRONG WINDS ARE
NO LONGER EXPECTED THIS EVENING NORTHEAST NEW MEXICO.

$$

NMZ512>515-521-523-526>529-533-310130-
/O.EXP.KABQ.WI.Y.0041.000000T0000Z-110531T0000Z/
WEST SLOPES SANGRE DE CRISTO MOUNTAINS-
NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 9500 FEET/RED RIVER-
SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 9500 FEET-
EAST SLOPES SANGRE DE CRISTO MOUNTAINS-SANDIA/MANZANO MOUNTAINS-
CENTRAL HIGHLANDS-SOUTH CENTRAL MOUNTAINS-
RATON RIDGE/JOHNSON MESA-FAR NORTHEAST HIGHLANDS-
NORTHEAST HIGHLANDS-GUADALUPE COUNTY-
620 PM MDT MON MAY 30 2011

...WIND ADVISORY HAS EXPIRED...

THE WIND ADVISORY IS NO LONGER IN EFFECT. 

LOCALLY SUSTAINED WINDS OF 25 TO 35 MPH WITH GUSTS TO AROUND 45
MPH WILL CONTINUE UNTIL SUNSET...BUT WIDESPREAD STRONG WINDS ARE
NOT EXPECTED THIS EVENING.

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albuquerque, NM wrote its last area forecast discussion before this wind advisory went out at May 29, 3:15 PM MDT, 5 hours 50 minutes earlier.

Area forecast discussion, May 29, 3:15 PM MDT, 5 hours 50 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
315 PM MDT SUN MAY 29 2011

.DISCUSSION...
WIDESPREAD STRONG WINDS TO CONTINUE THROUGH THIS EVENING...WITH
CENTRAL MOUNTAIN AND SOME EASTERN SLOPES CONTINUE TO BLOW ALL
NIGHT AND MON. WILL EXTEND WIND ADVISORIES FOR THESE ZONES...
REPLACE THE HIGH NORTHERN SANGRE PEAKS WITH A WIND ADVISORY
THROUGH MON...AND ALLOW OTHER ZONES TO EXPIRE AT 9 PM.

STRONG FRONT AND SPEED MAX ALOFT WILL CROSS NM TON WITH A MUCH
COOLER MEMORIAL DAY FOR THE W...AND THE LOSS OF THE RECORD
BREAKING HEAT IN E. NOTHING MORE THAN A SHOWER OVER THE SAN JUAN
PEAKS MON.

MOISTURE BEGINS TO ADVANCE NE MON NIGHT AND TUE ACROSS THE E
PLAINS. ISOLATED STORMS FOR MOST OF THE E. MODELS NOW SHOWER
LIMITED MOISTURE INTO THE W NEXT WEEK...WITH FAVORED AREA
REMAINING THE E. WILL MAKE SIGNIFICANT ADJUSTMENTS IN THE GRIDS
TO REFLECT THIS CHANGE. GFS WANTS TO BRING POPS INTO THE W NEXT
WEEKEND...TIME WILL TELL. CHJ

&&

.AVIATION...
STRONG TO VERY STRONG WINDS WITH GUSTS BETWEEN 35 TO 48 KT WILL
CONTINUE ACROSS THE ENTIRE FORECAST AREA THROUGH THE REST OF THE
AFTERNOON. AWW CURRENTLY OUT FOR THE ABQ AIRPORT. WINDS WILL ABATE
SOME ACROSS THE LOWER ELEVATIONS BUT REMAIN RATHER STRONG ACROSS THE
UPPER ELEVATIONS DURING THE EVENING HOURS AS A STRONG MID LEVEL
JET MAX TRANSLATES OVER THE AREA. THIS JET MAX WILL SHIFT EASTWARD
AND AFFECT THE HIGHER TERRAIN FOUND ACROSS THE CENTRAL MOUNTAINS
DURING THE EARLY TO MID MORNING HOURS ON MONDAY WHILE THE NORTHEAST
HALF OF THE AREA STARTS TO RECEIVE STRONGER WIND FLOWS MID/LATE
MORNING. RESIDUAL STRONG WINDS SHOULD CONTINUE ACROSS THE NORTHEAST
HALF DURING PORTIONS OF MONDAY AFTERNOON. TERMINAL SITES SUCH AS LVS
AND TCC SHOULD SEE GUSTS 35 KT OR GREATER ON MONDAY.

NEXT AVIATION DISCUSSION SCHEDULED FOR 09Z. 50

&&

.FIRE WEATHER...
ONGOING WEATHER BEHAVING AS EXPECTED WITH STRONG TO VERY STRONG
SOUTH/SOUTHWEST WINDS ACROSS THE ENTIRE AREA. THIS IS ALL DUE TO A
VERY STRONG PACIFIC TROUGH WHICH IS CURRENTLY OVER THE GREAT BASIN
AND NORTHERN ROCKIES AND A VIGOROUS SURFACE LOW STRETCHED FROM UTAH
INTO COLORADO. THESE FEATURES WILL EVENTUALLY SHIFT EASTWARD
OVERNIGHT AND GRADUALLY WEAKEN SOME DURING THE DAY ON MONDAY. THIS
IS WHEN MORE STABLE AIR...RELATED TO COOLING AT THE SURFACE...MOVES
IN FROM THE WEST.

CURRENT HIGHLIGHTS LOOK GOOD FOR TODAY AND MONDAY. DONT DOUBT THAT
SOME LOCALIZED AREAS COULD SEE SPORADIC RED FLAG CONDITIONS PAST THE
EXPIRATION POINT OF TODAY/S PRODUCT BUT NOT ENOUGH AREA TO WARRANT
AN EXTENSION AT THIS TIME. AS EXPECTED...LONGER RANGE MODELS ARE
STARTING TO SHOW A MORE BULLISH UPPER LOW TRANSLATION FOR THE LATTER
HALF OF NEXT WEEK. THIS ADJUSTS THE UPPER RIDGE PLACEMENT
SLIGHTLY...THUS ADJUSTING THE MAIN MOISTURE PLUME OVER THE STATE.
HEDGED DEWPOINT AND WIND FORECAST ACCORDINGLY FOR THE
TUESDAY/WEDNESDAY PERIOD. PUBLIC FORECASTER ALSO LOWERED
THUNDERSTORM CHANCES ACROSS THE WEST AND SHIFTED THEM MORE ACROSS
THE CENTRAL MOUNTAINS AND EASTERN PLAINS. CAPPING AND STEERING FLOW
CONSIDERATIONS MAY NOT BE AS MUCH OF AN ISSUE FOR THE EASTERN PLAINS
AS ORIGINALLY THOUGHT. IF THE CURRENT 0Z TO 12Z RUN SCENARIO/S
MATERIALIZE. THIS SHIFT WOULD ALSO REPRESENT MORE CLIMATOLOGICAL
SENSE ALTHOUGH THIS LATE SPRING/EARLY SUMMER HAS BEEN ANYTHING BUT
CLIMATOLOGICAL IN A NORMAL SENSE.

WINDS TONIGHT WILL ABATE SOME ONCE THE SUN GOES DOWN ACROSS MOST OF
THE LOWER ELEVATIONS ALTHOUGH THE MAIN MID LEVEL JET MAXIMUM WILL
TRANSLATE OVER THE FORECAST AREA. THIS MEANS THAT WINDS SHOULD
REMAIN UP ACROSS THE HIGHER TERRAIN. OVERNIGHT LOWS SHOULD BE ON THE
WARMER SIDE ONCE AGAIN...ESPECIALLY FAVORING CENTRAL AND EASTERN
AREAS. THIS WILL LEAD TO POOR RECOVERIES PRETTY MUCH
AREAWIDE...ESPECIALLY WITHIN THE RIO GRANDE VALLEY AND AREAS TO THE
LEE OF THE CENTRAL MOUNTAINS.

WINDS SHOULD COME UP QUICKLY ACROSS THE NORTHEAST
HIGHLANDS...NORTHEAST AND EAST CENTRAL PLAINS MONDAY MORNING AS THE
MAIN MID LEVEL JET MAXIMA TRANSLATES OVER THE AREA. THIS WILL ALSO
PROVIDE A WIND SHIFT FROM A MORE SOUTH/SOUTHWEST TO A WESTERLY
DIRECTION. STRONGEST WINDS SHOULD BE FOUND ALONG A LINE FROM RATON
TO CLINES CORNERS EASTWARD MONDAY MORNING. AS THE AFTERNOON
PROGRESSES...THE GRADIENT SHOULD GRADUALLY RELAX AS MORE
STABLE/COOLER AIR PUSHES IN FROM THE WEST. BREEZIER
CONDITIONS...ALTHOUGH MORE STEADY STATE WITH LESS GUST SPREADS...
SHOULD AFFECT WESTERN AND CENTRAL AREAS ON MONDAY. HUMIDITY VALUES
WILL REMAIN QUITE LOW EVEN WITH THE PROJECTED COOLING. MODELS
CONTINUE TO FORECAST AN INFLUX OF MUCH LOWER DEWPOINTS AND WOULD GO
ALONG WITH MID LEVEL DRY SLOT INFLUENCES.

ANOTHER ROUND OF POOR HUMIDITY RECOVERIES...PERHAPS REAL POOR SHOULD
AFFECT NORTHERN AND CENTRAL NEW MEXICO MONDAY NIGHT. THIS IS WHEN
THE MID LEVEL DRY SLOT SHOULD PROVIDE SIGNIFICANT AFFECTS TO THE MID
SLOPE AREAS. WINDS HOWEVER...SHOULD LOWER QUITE SIGNIFICANT COMPARED
TO THE PREVIOUS 48 HOURS.

TUESDAY THROUGH FRIDAY SHOULD BE MADE UP OF A BATTLE BETWEEN THE
NEXT PACIFIC LOW...WHICH IS DEPICTED TO BE AROUND 3 STANDARD
DEVIATIONS OFF THE MEAN DURING ITS INITIAL STATE...AND THE BUILDING
UPPER RIDGE OVER THE SOUTHERN AND CENTRAL PLAINS. AS MENTIONED
ABOVE...LONG RANGE MODELS ARE TRENDING TOWARDS A MORE BULLISH UPPER
LOW SOLUTION WHICH MEANS THAT THE MOISTURE PLUME SHOULD BE SHIFTED
SOME TOWARDS THE EAST. ALSO BELIEVE THAT THE MODELS ARE DOING A
BETTER JOB IN ASSESSING PWATS ASSOCIATED WITH THIS MOISTURE PLUME AS
THEY ARE TRENDING DRIER. THIS MEANS THAT THERE SHOULD BE MORE OF AN
AREA OF HIGHER BASED VIRGA SHOWERS AND THUNDERSTORMS...GENERALLY
BETWEEN THE DIVIDE AND THE CENTRAL MOUNTAINS AT THIS TIME. MORE OF A
MIXTURE OF WET AND DRY FURTHER EAST.

THE STEERING FLOWS FOUND BETWEEN THE RIDGE AND UPPER LOW ALSO LOOK TO
BE STRONGER AND THIS WOULD INFLUENCE THE WETTING RAIN FOOTPRINT.
STRONGER FLOWS ESSENTIALLY REDUCE THE RESIDENCE TIME OF A CELL OVER
ANY ONE AREA AND ALSO LOWERS OR SHRINKS THE MEASURABLE RAIN FOOTPRINT.
MUCH DRIER AIR WOULD BE FOUND TO THE WEST OF THE MAIN MOISTURE
PLUME AND BATTLES BETWEEN THE TWO ARE MOST FORTHCOMING. IT STILL
APPEARS THAT TEMPERATURES WOULD TREND WARMER THAN NORMAL
ESPECIALLY THE OVERNIGHT LOWS. A LITTLE MORE WIND WOULD ALSO BE
POSSIBLE...ESPECIALLY FAVORING THE WESTERN THIRD. THE MAIN THREAT
AREA AT THIS TIME FOR LIGHTNING FIRE STARTS WOULD BE FOUND BETWEEN
THE DIVIDE AND THE CENTRAL MOUNTAINS...ESPECIALLY LATER IN THE
WEEK BUT COULD INITIALLY IMPACT THE EAST CENTRAL AND SOUTHEAST
PLAINS ON TUESDAY. THEN SHIFTING WEST AND NORTHWARD ON WEDNESDAY.

THE BREAK DOWN PHASE TO THIS SCENARIO IS STILL A LITTLE UP IN THE
AIR BUT BASED ON CLIMATOLOGY AND THE TRACK RECORD THE PAST SEVERAL
WEEKS...HAVE TO FIGURE SOMETIME OVER THE WEEKEND ALTHOUGH THE MODELS
HAVE VARIED WITH THEIR SOLUTIONS. THIS WOULD MEAN AN ENHANCED WIND
PERIOD. WILL CONTINUE TO FOLLOW MODEL TRENDS OVER THE NEXT FEW
DAYS.

50

&&

.PRELIMINARY POINT TEMPS/POPS...
FARMINGTON......................  45  68  36  82 /   5   5   0   0
DULCE...........................  38  62  28  77 /  10   5   0   0
CUBA............................  44  65  32  75 /   5   5   0   0
GALLUP..........................  40  64  32  79 /   5   5   0   0
EL MORRO........................  41  61  32  75 /   5   0   0   0
GRANTS..........................  43  64  33  77 /   5   0   0   0
QUEMADO.........................  42  68  35  80 /   5   5   0   0
GLENWOOD........................  48  79  44  89 /   5   0   0   0
CHAMA...........................  38  57  25  72 /  10   5   0   5
LOS ALAMOS......................  45  68  34  77 /   5   0   0   5
PECOS...........................  45  70  33  80 /   5   0   0   5
CERRO/QUESTA....................  43  64  27  75 /   5   5   0   5
RED RIVER.......................  42  53  29  65 /   5   5   0   5
ANGEL FIRE......................  41  61  28  70 /   5   5   5   5
TAOS............................  47  67  30  77 /   5   5   0   5
MORA............................  47  69  33  77 /   5   0   0   5
ESPANOLA........................  47  74  40  83 /   5   0   0   5
SANTA FE........................  45  69  35  79 /   5   0   0   5
SANTA FE AIRPORT................  46  72  39  81 /   5   0   0   5
ALBUQUERQUE FOOTHILLS...........  54  73  47  83 /   5   0   0   5
ALBUQUERQUE HEIGHTS.............  56  75  50  84 /   5   0   0   5
ALBUQUERQUE VALLEY..............  52  77  45  85 /   5   0   0   5
ALBUQUERQUE WEST MESA...........  54  75  49  83 /   5   0   0   5
LOS LUNAS.......................  51  79  44  86 /   5   0   0   5
RIO RANCHO......................  54  75  48  83 /   5   0   0   5
SOCORRO.........................  57  85  52  90 /   5   0   0   5
SANDIA PARK/CEDAR CREST.........  50  68  39  78 /   5   0   0   5
TIJERAS.........................  50  72  40  81 /   5   0   0   5
MORIARTY/ESTANCIA...............  46  74  39  84 /   5   0   0   5
CLINES CORNERS..................  47  70  43  78 /   5   0   0   5
GRAN QUIVIRA....................  53  79  44  85 /   5   0   0   5
CARRIZOZO.......................  54  83  49  87 /   5   5   0   5
RUIDOSO.........................  56  77  52  78 /   5   5   5  10
CAPULIN.........................  55  74  39  76 /   5   5   5   5
RATON...........................  50  76  34  79 /   5   5   5   5
SPRINGER........................  52  78  38  82 /   5   5   5   5
LAS VEGAS.......................  51  72  37  78 /   5   0   0   5
CLAYTON.........................  54  85  44  83 /   5   5   5   5
ROY.............................  57  78  46  79 /   5   5   5   5
CONCHAS.........................  61  89  47  87 /   5   5   5  10
SANTA ROSA......................  58  87  48  85 /   5   5   5  10
TUCUMCARI.......................  62  92  48  88 /   5   5   5  10
CLOVIS..........................  59  90  50  87 /  10   5  10  20
PORTALES........................  59  92  51  87 /  10   5  10  20
FORT SUMNER.....................  60  92  49  89 /   5   5   5  10
ROSWELL.........................  63  97  56  90 /  10   5   5  20
PICACHO.........................  59  88  53  84 /   5   5   5  10
ELK.............................  58  81  50  80 /   5   5   5  10

&&

.ABQ WATCHES/WARNINGS/ADVISORIES...
RED FLAG WARNING UNTIL 10 PM MDT THIS EVENING FOR THE FOLLOWING
ZONES...NMZ101>109.

RED FLAG WARNING FROM 10 AM TO 7 PM MDT MONDAY FOR THE FOLLOWING
ZONES...NMZ103-104-107-108.

WIND ADVISORY UNTIL 9 PM MDT THIS EVENING FOR THE FOLLOWING ZONES...
NMZ501-503-504-506-507-509-511-516>520-522-524-525-530>532-534>540.

WIND ADVISORY UNTIL 6 PM MDT MONDAY FOR THE FOLLOWING ZONES...
NMZ512>514-515-521-523-526>529-533.

HIGH WIND WARNING UNTIL 9 PM MDT THIS EVENING FOR THE FOLLOWING
ZONES...NMZ502-505-508-510.

&&

40/50
Hazardous weather outlook, May 29, 5:40 AM MDT, 15 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
540 AM MDT SUN MAY 29 2011

NMZ501>540-301200-
NORTHWEST PLATEAU-CHUSKA MOUNTAINS-FAR NORTHWEST HIGHLANDS-
NORTHWEST HIGHLANDS-WEST CENTRAL PLATEAU-WEST CENTRAL MOUNTAINS-
WEST CENTRAL HIGHLANDS-SOUTHWEST MOUNTAINS-
SAN FRANCISCO RIVER VALLEY-SAN JUAN MOUNTAINS-JEMEZ MOUNTAINS-
WEST SLOPES SANGRE DE CRISTO MOUNTAINS-
NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 9500 FEET/RED RIVER-
SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 9500 FEET-
EAST SLOPES SANGRE DE CRISTO MOUNTAINS-UPPER RIO GRANDE VALLEY-
LOWER CHAMA RIVER VALLEY-SANTA FE METRO AREA-ALBUQUERQUE METRO AREA-
LOWER RIO GRANDE VALLEY-SANDIA/MANZANO MOUNTAINS-ESTANCIA VALLEY-
CENTRAL HIGHLANDS-SOUTH CENTRAL HIGHLANDS-UPPER TULAROSA VALLEY-
SOUTH CENTRAL MOUNTAINS-RATON RIDGE/JOHNSON MESA-
FAR NORTHEAST HIGHLANDS-NORTHEAST HIGHLANDS-UNION COUNTY-
HARDING COUNTY-EASTERN SAN MIGUEL COUNTY-GUADALUPE COUNTY-
QUAY COUNTY-CURRY COUNTY-ROOSEVELT COUNTY-DE BACA COUNTY-
CHAVES COUNTY PLAINS-EASTERN LINCOLN COUNTY-SOUTHWEST CHAVES COUNTY-
540 AM MDT SUN MAY 29 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL
NEW MEXICO.

.DAY ONE...TODAY AND TONIGHT

DANGEROUS FIRE WEATHER CONDITIONS WILL DEVELOP THROUGHOUT NORTHERN
AND CENTRAL NEW MEXICO FROM LATE THIS MORNING THROUGH THIS
EVENING. CONDITIONS WILL BE MOST DANGEROUS OVER THE NORTHEAST AND
EASTERN PLAINS FROM RATON...TO SANTA ROSA...TO SOUTHWEST DE BACA
COUNTY.

GUSTY WINDS DEVELOPING EARLY THIS AFTERNOON WILL GUST TO 50 MPH
OVER ALL OF NORTHERN AND CENTRAL NEW MEXICO...WITH GUSTS REACHING
60 MPH AND DANGEROUS SPEEDS FROM THE CONTINENTAL DIVIDE WEST TO
THE ARIZONA LINE...AND ACROSS THE SUMMITS AND HIGHER SLOPES OF THE
NORTHERN SAN JUAN AND SANGRE DE CRISTO MOUNTAINS. VISIBILITIES WILL
FALL TO NEAR ZERO AT TIMES IN BLOWING DUST.

.DAYS TWO THROUGH SEVEN...MEMORIAL DAY THROUGH SATURDAY

DANGEROUS FIRE WEATHER CONDITIONS AND GUSTY WINDS WILL DEVELOP
OVER MUCH OF EASTERN NEW MEXICO ON MEMORIAL DAY...WITH WIND GUSTS
REACHING 5O MPH MEMORIAL DAY AFTERNOON OVER THE NORTHEAST
HIGHLANDS AND NORTHEAST PLAINS NORTH OF INTERSTATE 40.
VISIBILITIES WILL BE REDUCED LOCALLY TO NEAR ZERO AT TIMES IN
BLOWING DUST.

ON TUESDAY...THUNDERSTORMS DEVELOPING OVER THE EASTERN PLAINS SOUTH OF
INTERSTATE 40 WILL EXPAND OVER ALL OF EASTERN NEW MEXICO BY
TUESDAY NIGHT. THUNDERSTORM FOCUS WILL SHIFT TO THE CENTRAL
MOUNTAIN CHAIN ON WEDNESDAY. LOCAL DOWNPOURS...GUSTY WINDS AND
HAIL WILL BE POSSIBLE WITH THESE THUNDERSTORMS.

FOR THURSDAY THROUGH SATURDAY...HAZARDOUS WEATHER IS NOT EXPECTED
AT THIS TIME.

WEATHER CAN CHANGE VERY RAPIDLY. ALWAYS USE THE LATEST FORECASTS...
WATCHES AND WARNINGS FOR PLANNING PURPOSES.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO REPORT WILDFIRE STARTS...MEASURED WIND
SPEEDS...AND WIND IMPACTS THROUGH THE NATIONAL WEATHER SERVICE
ALBUQUERQUE WEB SITE AT WEATHER.GOV/ABQ...BY CALLING
1.888.386.7637...OR VIA AMATEUR RADIO.

SHY

In the hours before

Local storm report, May 29, 6:40 PM MDT, 2 hours 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
640 PM MDT SUN MAY 29 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0455 PM     NON-TSTM WND GST 2 ENE CLAYTON           36.46N 103.14W
05/29/2011  M61 MPH          UNION              NM   ASOS

            KCAO ASOS.

&&

EVENT NUMBER ABQ1101116

KRW

Nearby

Wind Advisories in New Mexico, 2011Every wind advisory in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.